Lovenothate wrote:Hi Shana!
I know before transfusions my mom gets an iv anti-diarrhea medication along with zofran. Afterwards, her onc recommended Imodium depending on how her body is reacting.
Although I know there are others who have had more experience with folfiri.
MikeManess wrote:I had significant diarrhea with Folfox + Avastin, and even more with Foilfiri + Avastin. The Avastin and Irinotecan combined to give me massive, watery diarrhea - sometimes 10 times per day. My oncologist put me on Tincture of Opium. That stuff works and works very well. It's a tincture, so there isn't enough Opium to feel it, but it does cause opium induced constipation in normal people. With diarrhea, it more or less normalizes my bowel movement to remove the watery part, and I go 2-4 times per day with a loose movement instead of 10 times per day. I could have taken 0.6 ml per dose, 4 times per day. I chose to only take it twice per day, and three times per day when things are intense. I'm not a brown bagger, so your mileage may vary.
KElizabeth wrote:I did irinotecan for almost two years and the best help for diarhea was a once monthly injection of sandostatin. It works on hormones that somehow affects tour bowels.
Limotil also was helpful in combination with Imodium to keep things quite for a few hours at a time.
Really it's just part of the fun but irinotecan really kicked butt for me for quite awhile. Stay hydrated when it hits and keep up on the electrolytes to avoid cramps.
Sorry you are having trouble.
Hang in there.
Thanks for the info, I've never heard of sandostatin. I just picked up a bottle of Lomotil at the pharmacy and will see how that works. I am also taking a break next week and resuming Irino + Cetux on the 21st. Did the diarrhea continue for the entire 2 years of treatment? I would definitely opt for a monthly shot to keep it under control over that long time. I need something to kick butt for me so I hope Irinotecan is the ticket this time around. My goal is a short trip to Disneyland with my daughters and a girlfriend. I need some happy times to look forward to. Thanks for the encouragement, I appreciate it more than I can say.
Joecool1983 wrote:I was on Avastin+Irinotecan from March until July. It made me extremely ill for at least a week. I am talking 1 week straight of severe nausea and vomiting. And severe diarrhea. Plus extreme fatigue. And this was only half dose. I did 5 rounds. My Oncologist and I made the decision to switch me to Capecitabine/Xeloda. Just started that Friday.
Users browsing this forum: Baidu [Spider], thubler, Yahoo [Bot] and 40 guests